Alert archive / New York / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 2, NWS Albany, NY

June 2, 2023Greene County, Ulster County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 2, 2023, 3:40 PM EDT for Greene County, Ulster County, New York. It was in force for 50 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2023, 3:40 PM EDT (19:40 UTC)
Expired
Jun 2, 2023, 4:30 PM EDT
In force
50 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Greene County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 61 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 4:16 PM EDTHAIL 1Ashokan, NYTime estimated from radar.
Jun 2, 4:20 PM EDTTSTM WND DMGBoiceville, NYLarge tree down.
Jun 2, 4:20 PM EDTTSTM WND DMGBoiceville, NYLarge tree down.
Jun 2, 4:20 PM EDTTSTM WND DMGBoiceville, NYLarge tree down.
Jun 2, 4:20 PM EDTTSTM WND DMGBoiceville, NYLarge tree down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 7.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2023-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2023-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1686 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

549 
WUUS51 KALY 021940
SVRALY
NYC039-111-022030-
/O.NEW.KALY.SV.W.0002.230602T1940Z-230602T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
340 PM EDT Fri Jun 2 2023

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Northwestern Ulster County in east central New York...
  Southwestern Greene County in east central New York...

* Until 430 PM EDT.

* At 340 PM EDT, severe thunderstorms were located along a line
  extending from near Fleischmanns to Lanesville, moving south at 15
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Woodland Valley Campground, West Shokan, Kenneth L Wilson
  Campground, Mount Tremper, Lanesville, Phoenicia, Shandaken,
  Ashokan, Mapledale, Big Indian, Oliverea, Chichester, Woodland,
  Allaben, Belle Ayr, Seager, Pine Hill, Boiceville, Bushnellsville
  and Edgewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4212 7456 4215 7453 4214 7450 4217 7445
      4220 7454 4223 7452 4216 7417 4192 7417
      4206 7469
TIME...MOT...LOC 1940Z 341DEG 12KT 4217 7446 4214 7424 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MEM
3 follow-up statements
135 
WWUS51 KALY 021947
SVSALY

Severe Weather Statement
National Weather Service Albany NY
347 PM EDT Fri Jun 2 2023

NYC039-111-022030-
/O.CON.KALY.SV.W.0002.000000T0000Z-230602T2030Z/
Ulster NY-Greene NY-
347 PM EDT Fri Jun 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN ULSTER AND SOUTHWESTERN GREENE COUNTIES...

At 347 PM EDT, severe thunderstorms were located along a line
extending from near Fleischmanns to Lanesville, moving east at 15
mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Woodland Valley Campground, West Shokan, Kenneth L Wilson Campground,
Mount Tremper, Lanesville, Phoenicia, Shandaken, Ashokan, Mapledale,
Big Indian, Oliverea, Chichester, Woodland, Allaben, Belle Ayr,
Seager, Pine Hill, Boiceville, Bushnellsville and Edgewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4212 7456 4215 7453 4214 7450 4217 7445
      4220 7454 4220 7452 4215 7417 4192 7417
      4206 7469
TIME...MOT...LOC 1947Z 270DEG 12KT 4216 7446 4213 7424 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MEM
273 
WWUS51 KALY 022015
SVSALY

Severe Weather Statement
National Weather Service Albany NY
415 PM EDT Fri Jun 2 2023

NYC039-022024-
/O.CAN.KALY.SV.W.0002.000000T0000Z-230602T2030Z/
Greene NY-
415 PM EDT Fri Jun 2 2023

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GREENE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4203 7460 4209 7454 4212 7441 4211 7431
      4210 7417 4192 7417
TIME...MOT...LOC 2014Z 270DEG 12KT 4208 7442 4205 7420 

$$

NYC111-022030-
/O.CON.KALY.SV.W.0002.000000T0000Z-230602T2030Z/
Ulster NY-
415 PM EDT Fri Jun 2 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHWESTERN ULSTER COUNTY...

At 414 PM EDT, severe thunderstorms were located along a line
extending from near Woodland Valley Campground to near Kenneth L
Wilson Campground, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
West Shokan, Woodland Valley Campground, Kenneth L Wilson Campground,
Mount Tremper, Phoenicia, Ashokan, Wittenberg, Big Indian, Beechford,
Oliverea, Brodhead, Chichester, Lake Hill, Woodland, Shokan, Willow,
Seager, Boiceville and Allaben.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4203 7460 4209 7454 4212 7441 4211 7431
      4210 7417 4192 7417
TIME...MOT...LOC 2014Z 270DEG 12KT 4208 7442 4205 7420 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MEM
047 
WWUS51 KALY 022029
SVSALY

Severe Weather Statement
National Weather Service Albany NY
429 PM EDT Fri Jun 2 2023

NYC111-022039-
/O.EXP.KALY.SV.W.0002.000000T0000Z-230602T2030Z/
Ulster NY-
429 PM EDT Fri Jun 2 2023

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ULSTER COUNTY
WILL EXPIRE AT 430 PM EDT...
    
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.

LAT...LON 4203 7460 4209 7454 4212 7441 4211 7431
      4210 7417 4192 7417
TIME...MOT...LOC 2029Z 341DEG 12KT 4204 7440 4201 7418 

$$

MEM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:40 PM EDT, 0 minutes earlier.

Area forecast discussion, Jun 2, 3:40 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
340 PM EDT Fri Jun 2 2023

.SYNOPSIS...
Showers and thunderstorms, some with gusty winds and
small hail, will taper off by later this evening.  Much cooler
temperatures are expected this weekend, with some lingering clouds
for Saturday. It will remain cool for next week, with some
additional showers during the middle of the week as well.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 340 PM EDT...Large upper level ridge has retrograded
westward and is now centered over lower Michigan. Meanwhile, an
upper level disturbance is located well northeast of the region
over Quebec and Labrador and this will be dropping southward
towards the region for tonight into the weekend.

Visible satellite and radar imagery shows two broken lines of
showers and thunderstorms. One line extends from the southern
Adirondacks southward across the Mohawk and Schoharie Valleys
and into the eastern Catskills. Meanwhile, the second line is
situated across the Berkshires and NW CT. In between, mainly dry
conditions have been persisting for the Hudson Valley. Showers
and thunderstorms have been moving north to south across the
area, with some showers and storms passing over the same
locations more than once.   Activity may eventually spread
towards parts of the Hudson Valley towards the evening, but this
is still somewhat uncertain and some areas within the Capital
Region won't see any of this much needed rainfall today.

Surface temps warmed into the upper 80s to low 90s in many
valley areas, with 80s over the high terrain. Surface dewpoints
are a little higher than recent days as well, with values
reaching the upper 50s to near 60. With the warm and more humid
air mass in place, there has been abundant instability in place
today. SPC mesoanalysis shows around 2000 J/kg of SBCAPE with
mid level lapse rates around 6.5 deg/km. The low level lapse
rates are also quite steep due to the strong surface heating.
Meanwhile, bulk shear is rather limited (under 20 kts), due to
the upper level disturbance still being quite far away. Because
of this, storms have been fairly disorganized. They pulse up
rather quickly, but then diminish back down pretty fast as well.
Some storms have produced small hail today and a few also have
produced gusty winds, which makes sense due to the inverted v
sounding. Through the evening hours, some additional reports of
small hail are possible and a rogue downed tree can't be ruled
out as well as the storms continue to move southward across the
region.

Some storms have produced heavy rainfall within a short period
of time. Although it has been dry lately, some spots (mainly in
western New England) have seen 2 to 3 inches of rain. This could
lead to some minor poor drainage or urban flooding, although
many areas can certainly use the rainfall. If heavy rainfall
does reoccur over an urbanized areas (such as North Adams), an
isolated flash flood cannot be ruled out.

Showers and thunderstorms may linger into the evening hours, but
should start to wane by later in the evening with the loss of
daytime heating. CAMs suggest activity will be winding down
towards midnight, as the backdoor boundary starts dropping in
from the north and starts pushing through the area.

Behind the backdoor boundary, temps will rapidly drop. After
such a warm day, overnight lows will fall into the 50s in many
areas by daybreak Saturday. Some clearing may finally start to
occur by late in the night for the Adirondacks, but clouds may
linger across the remainder of the area.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
Large upper upper level low will be dropping across northern and
eastern New England on Saturday before shifting offshore and
spinning just south of southern New England for Sunday.

The cyclonic flow will keep plenty of clouds around for the
start of the day on Saturday, but some partial clearing looks to
occur by Saturday afternoon or evening, especially for western
areas. A lingering shower or two can't be ruled out on Saturday
morning, but most areas will see no precip, as the most activity
should be over New England. After skies clear out on Saturday
night, it should be fairly sunny on Sunday, as drier air works
its way southward on the backside of the departing upper level
low.

With the much lower heights and cooler temps aloft, it will be
much cooler for the weekend. Highs will only be in the 60s to
low 70s for both Saturday and Sunday. Overnight lows will be in
the 40s for both Sat night and Sunday night.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...
Our area will be behind the departing upper level low on Monday
with a partly sunny sky. Temps will be a little closer to normal
with highs in the mid 60s to mid 70s. Northern areas will start
to see some clouds increase by late in the day as the next
system starts to approach.

Another large upper level low will drop across the area from
Quebec for the middle of the week. This upper level system will
drop directly over the area, so there will be a better chance
for precip with this one, as compared to the weekend. Cyclonic
flow showers are possible both Tues/Wed, especially during the
diurnally favored afternoon and evening hours. There could be a
rumble of thunder in spots as well, so will mention a slight chc
for thunder. With the cool temps aloft, as well as the
clouds/precip, temps will be below normal for Tues/Wed, with
highs only in the 60s to low 70s.

Some improvement is possible by Thursday or Friday as this
system starts to move away. Precip chances will be lowering as
the forcing heads away from the area and temps will start
working their way back closer to normal by the end of the week.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
Through 18z/Sat...A cold front will push through the area this
afternoon into tonight. Scattered showers and thunderstorms will
continue through the remainder of the afternoon. Latest thinking
is for storms to remain mainly confined to the higher elevations
outside of the Hudson Valley, so reduced KALB/KGFL to just VCSH
for this evening. Still could have some thunderstorms close to
or over KPOU/KPSF so kept the TEMPO for this update. Flight
categories will be in the VFR range outside of storms with
MVFR/IFR conditions in any showers/storms.

This evening, a few showers could occur regionwide along the
cold front, so maintained VCSH at this time. Cigs may lower to
at least MVFR levels at all sites tonight with some brief IFR
possible. Mainly dry weather then returns overnight into
Saturday morning with cigs slowly lifting. Some sites may return
to VFR conditions by 18z/Sat.

Wind will be mainly north to northeasterly through the TAF
period at 10 kt or less.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: No Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: Moderate Operational Impact. Chance of SHRA.
Tuesday: Moderate Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA.
Wednesday: Moderate Operational Impact. Likely SHRA...TSRA.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...Frugis
NEAR TERM...Frugis
SHORT TERM...Frugis
LONG TERM...Frugis
AVIATION...Rathbun
Hazardous weather outlook, Jun 2, 4:05 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
405 AM EDT Fri Jun 2 2023

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
405 AM EDT Fri Jun 2 2023

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York, eastern New York and
southern Vermont.

.DAY ONE...Today and tonight.

There is a chance for thunderstorms this afternoon into tonight. Some
thunderstorms could contain frequent lightning, small hail, gusty
winds and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 2, 3:03 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Albany NY
303 PM EDT Fri Jun 2 2023

CTZ001-013-021930-
Northern Litchfield CT-Southern Litchfield CT-
303 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of southwestern
Litchfield County through 330 PM EDT...

At 303 PM EDT, Doppler radar was tracking a strong thunderstorm over
New Preston, or 9 miles north of New Milford, moving south at 25 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Milford, New Preston, Woodbury Center, Woodbury, Bethlehem,
Washington, Roxbury, Bridgewater, Warren, Bantam, Hotchkissville,
Candlewood Trails, Pomeraug, Lower Merryall, Marble Dale, North Kent,
Upper Merryall, Erickson Corner, Dempsey Landing and Bethlehem
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4149 7337 4151 7339 4149 7344 4177 7346
      4180 7327 4156 7313 4156 7316 4152 7316
      4151 7320 4151 7332 4149 7333 4147 7332
TIME...MOT...LOC 1903Z 344DEG 22KT 4172 7335

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

MEM
Special weather statement, Jun 2, 3:15 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Albany NY
315 PM EDT Fri Jun 2 2023

NYZ041-050-021945-
Southern Saratoga NY-Northern Saratoga NY-
315 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of northwestern
Saratoga County through 345 PM EDT...

At 314 PM EDT, Doppler radar was tracking a strong thunderstorm near
Edinburg, or 16 miles northwest of Saratoga Springs, moving south at
15 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rock City Falls, Mount Pleasant, West Day, Batchellerville, Fox Hill,
Lake Desolation, Shaw Corners, Frink Corner, Hagedorns Mills, Sky
Ranch, Barkersville, Glenwild, Fayville, Wiley Corners, Skinner
Corners, Long Corners, East Galway, Green Corners, Chatfield Corner
and Pages Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4323 7408 4327 7408 4324 7390 4306 7390
      4307 7411 4321 7413
TIME...MOT...LOC 1914Z 357DEG 15KT 4319 7405

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Picard
Special weather statement, Jun 2, 3:26 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Albany NY
326 PM EDT Fri Jun 2 2023

MAZ001-VTZ013-022000-
Northern Berkshire MA-Bennington VT-
326 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of northeastern
Berkshire and south central Bennington Counties through 400 PM EDT...

At 325 PM EDT, Doppler radar was tracking a strong thunderstorm near
Stamford, or near Bennington, moving south at 15 mph.

HAZARD...Winds in excess of 30 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause ponding of water on roads
         and in poor drainage areas .

Locations impacted include...
North Adams, Adams, Stamford, Florida, Hairpin Turn, Greylock,
Soldiers Memorial Field, Maple Grove, Eastern Summit, Braytonville,
Zylonite, Bowens Corners, Whitcomb Summit, Noel Field, Rusek Whipple
Square, Houghtonville, Renfrew, Brayton Hill, Little Egypt and East
Renfrew.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4274 7302 4270 7302 4270 7295 4269 7295
      4269 7298 4268 7298 4267 7300 4266 7298
      4266 7296 4264 7295 4262 7296 4259 7317
      4283 7319 4285 7302 4274 7295
TIME...MOT...LOC 1925Z 350DEG 11KT 4280 7310

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

MEM
Special weather statement, Jun 2, 3:30 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
330 PM EDT Fri Jun 2 2023

NYZ058-063-022000-
Western Ulster NY-Western Greene NY-
330 PM EDT Fri Jun 2 2023

...Strong thunderstorms will impact portions of northwestern Ulster
and southwestern Greene Counties through 400 PM EDT...

At 330 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Roxbury to Hunter. Movement was south at
10 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hunter, Woodstock, Woodland Valley Campground, West Hurley, Kenneth L
Wilson Campground, Mount Tremper, Lanesville, Phoenicia, West Shokan,
Shandaken, Jewett, Lexington, Tannersville, Ashokan, Mapledale,
Glenford, Mosquito Point, North Lexington, Big Indian and Oliverea.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4212 7456 4215 7453 4214 7450 4217 7445
      4220 7454 4232 7445 4227 7436 4227 7412
      4200 7411 4194 7414 4205 7470
TIME...MOT...LOC 1930Z 013DEG 9KT 4223 7451 4220 7419

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

MEM
Special weather statement, Jun 2, 3:36 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Albany NY
336 PM EDT Fri Jun 2 2023

NYZ039-082-022000-
Southern Fulton NY-Northern Fulton NY-
336 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of southwestern Fulton
County through 400 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm near
Caroga Lake, or 12 miles northwest of Gloversville, moving south at
20 mph.

HAZARD...Winds in excess of 30 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause ponding on roadways.

Locations impacted include...
Caroga Lake, Caroga Lake Public Campground, North Bush, Wheelerville,
Garoga, Cork, Canada Lake, Glasgow Mills, Newkirk, Kecks Center,
Dempster Corners, Rockwood, Stewart Landing, Lassellsville, Fical
Corners, Middle Sprite, Scotchbrush, Bradtville and Eppie Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4321 7464 4320 7445 4300 7445 4303 7469
TIME...MOT...LOC 1936Z 001DEG 18KT 4316 7454

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Picard
Special weather statement, Jun 2, 3:38 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Albany NY
338 PM EDT Fri Jun 2 2023

NYZ038>040-022015-
Southern Fulton NY-Southern Herkimer NY-Montgomery NY-
338 PM EDT Fri Jun 2 2023

...A strong thunderstorm will impact portions of west central Fulton,
southeastern Herkimer and northwestern Montgomery Counties through
415 PM EDT...

At 338 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dolgeville, or near Little Falls, moving south at 20 mph.

HAZARD...Winds in excess of 30 mph, pea size hail, and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible. Heavy rains could cause ponding on roadways.

Locations impacted include...
Little Falls, Dolgeville, St. Johnsville, Oppenheim, Ingham Mills,
Crum Creek, Garlock Corners, Charlesworth Corners, Rasbach Corner,
Doxtater Corner, Burrell Corners, Fink Basin, Mindenville, Davys
Corners, Shedd Corners, Indian Castle, Ingham Mills Station,
Newville, West Saint Johnsville and Fordsbush.

This includes Interstate 90 near exit 29A.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4315 7486 4315 7471 4314 7473 4312 7473
      4312 7472 4311 7469 4295 7468 4296 7488
TIME...MOT...LOC 1938Z 001DEG 18KT 4309 7478

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Picard

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 12:39 PM EDTSpecial Weather StatementALYFulton36 min
Jun 2, 1:13 PM EDTSpecial Weather StatementALYFulton32 min
Jun 2, 1:16 PM EDTSpecial Weather StatementALYMontgomery29 min
Jun 2, 1:28 PM EDTSpecial Weather StatementALYSaratoga32 min
Jun 2, 1:51 PM EDTSpecial Weather StatementALYMontgomery24 min
Jun 2, 2:09 PM EDTSpecial Weather StatementALYUlster36 min
Jun 2, 2:27 PM EDTSpecial Weather StatementALYSullivan33 min
Jun 2, 2:30 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Saratoga45 min
Jun 2, 2:50 PM EDTSpecial Weather StatementALYSaratoga25 min
Jun 2, 2:51 PM EDTSpecial Weather StatementALYSchoharie24 min
Jun 2, 3:15 PM EDTSpecial Weather StatementALYSaratoga30 min
Jun 2, 3:30 PM EDTSpecial Weather StatementALYUlster30 min
Jun 2, 3:36 PM EDTSpecial Weather StatementALYFulton24 min
Jun 2, 3:38 PM EDTSpecial Weather StatementALYFulton37 min
Jun 2, 3:52 PM EDTSpecial Weather StatementALYHerkimer23 min
Jun 2, 3:54 PM EDTSpecial Weather StatementALYUlster36 min
Jun 2, 4:08 PM EDTSevere Thunderstorm WarningALYUlster54 min
Jun 2, 4:13 PM EDTSpecial Weather StatementALYColumbia32 min
Jun 2, 4:19 PM EDTAreal Flood AdvisoryALYColumbia102 min
Jun 2, 4:19 PM EDTSpecial Weather StatementALYOtsego26 min
Jun 2, 4:22 PM EDTSevere Thunderstorm WarningALYHerkimer38 min
Jun 2, 4:23 PM EDTSpecial Weather StatementALYHamilton37 min
Jun 2, 4:29 PM EDTSpecial Weather StatementALYOneida31 min
Jun 2, 4:59 PM EDTSpecial Weather StatementALYOneida46 min
Jun 2, 5:31 PM EDTSpecial Weather StatementALYHerkimer29 min
Jun 2, 5:35 PM EDTSpecial Weather StatementALYDutchess25 min
Jun 2, 5:59 PM EDTSpecial Weather StatementALYDutchess16 min
Jun 2, 6:03 PM EDTSevere Thunderstorm WarningALYDutchess27 min
Jun 2, 7:30 PM EDTSpecial Weather StatementALYWarren30 min

Nearby

Severe Thunderstorm Warnings in New York, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.